Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 26, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Aug 20, 2007, 7:24 PM CDT for Douglas County, Washington County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 7:24 PM CDT (00:24 UTC)
- Expired
- Aug 20, 2007, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Douglas County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 11 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 3:49 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4337 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 21.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KOAX 210024
TOROAX
NEC055-177-210100-
/O.NEW.KOAX.TO.W.0026.070821T0024Z-070821T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
724 PM CDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF NORTHWESTERN OMAHA...
WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THE STORM WAS LOCATED NEAR VALLEY...OR ABOUT 22
MILES WEST OF OMAHA...MOVING EAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
KENNARD BY 735 PM CDT...
EXTREME NORTH CENTRAL OMAHA BY 740 PM CDT...
FORT CALHOUN AND EXTREME NORTH CENTRAL OMAHA BY 745 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR EASTERN NEBRASKA AND SOUTHWESTERN IOWA.
LAT...LON 4139 9646 4129 9637 4135 9595 4147 9596
4148 9633 4140 9633 4139 9637
$$
BOUSTEAD3 follow-up statements
000
WWUS53 KOAX 210032
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 PM CDT MON AUG 20 2007
NEC055-177-210100-
/O.CON.KOAX.TO.W.0026.000000T0000Z-070821T0100Z/
DOUGLAS NE-WASHINGTON NE-
732 PM CDT MON AUG 20 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
WASHINGTON AND DOUGLAS COUNTIES...
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR WASHINGTON...OR ABOUT 14 MILES NORTHWEST OF
OMAHA...MOVING EAST AT 40 MPH.
THE STORM WITH A POSSIBLE TORNADO WILL BE NEAR...
NORTH CENTRAL OMAHA BY 740 PM CDT...
FORT CALHOUN AND NORTH CENTRAL OMAHA BY 745 PM CDT...
EXTREME NORTHEASTERN OMAHA BY 750 PM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR EASTERN NEBRASKA AND SOUTHWESTERN IOWA.
LAT...LON 4139 9646 4129 9637 4135 9595 4147 9596
4148 9633 4140 9633 4139 9637
$$000
WWUS53 KOAX 210042
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
741 PM CDT MON AUG 20 2007
NEC055-177-210100-
/O.CON.KOAX.TO.W.0026.000000T0000Z-070821T0100Z/
DOUGLAS NE-WASHINGTON NE-
741 PM CDT MON AUG 20 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
WASHINGTON AND DOUGLAS COUNTIES...
AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE
TORNADO. THIS STORM WAS LOCATED NEAR BENNINGTON...OR ABOUT 12 MILES
NORTHWEST OF OMAHA...MOVING NORTHEAST AT 40 MPH.
THERE CONTINUE TO BE SEVERAL REPORTS OF WALL CLOUDS THAT COULD
PRODUCE A TORNADO AT ANY TIME...ESPECIALLY ACROSS NORTHERN PORTIONS
OF DOUGLAS COUNTY AND SOUTHERN PORTIONS OF WASHINGTON COUNTY.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR EASTERN NEBRASKA AND SOUTHWESTERN IOWA.
LAT...LON 4139 9632 4133 9627 4124 9593 4147 9596
4148 9633 4140 9633 4139 9630
$$
BOUSTEAD000
WWUS53 KOAX 210052
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
752 PM CDT MON AUG 20 2007
NEC055-177-210102-
/O.EXP.KOAX.TO.W.0026.000000T0000Z-070821T0100Z/
DOUGLAS NE-WASHINGTON NE-
752 PM CDT MON AUG 20 2007
...THE TORNADO WARNING FOR WASHINGTON AND DOUGLAS COUNTIES EXPIRES AT
800 PM CDT...
THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AS
SCHEDULED. SEVERE STORMS HAVE MOVED OUT OF THE WARNED AREA. VERY
HEAVY RAIN IS STILL LIKELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR EASTERN NEBRASKA AND SOUTHWESTERN IOWA.
LAT...LON 4139 9632 4133 9627 4124 9593 4147 9596
4148 9633 4140 9633 4139 9630
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Aug 20, 2:44 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 20, 2:44 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 244 PM CDT MON AUG 20 2007 .DISCUSSION... SEVERE WEATHER POTENTIAL THROUGH THE EVENING HOURS IN THE PRIMARY FORECAST CONCERN. THE WEEK AS A WHOLE LOOKS ACTIVE...WITH POTENTIAL FOR SEVERE STORMS AND FLOODING THE NEXT FEW DAYS FROM LATE IN THE AFTN THROUGH THE EVENING. SURFACE ANALYSIS EARLY THIS AFTN SHOWED A COMPLEX PATTERN. LOW PRES CENTER WAS LOCATED JUST NORTH OF KONL AT 19Z WITH A WARM FRONT EXTENDING EAST THEN SOUTHEAST ACROSS IA. A SECOND LOW WAS JUST WEST OF KHLC ALONG SURFACE TROUGH. GUSTY NORTHWEST WINDS NOTED BEHIND WINDSHIFT. PLENTY OF MOISTURE IN PLACE AHEAD OF WINDSHIFT WITH 70S DEWPOINTS. TEMPS AHEAD OF THE TROUGH IN KS WERE NEAR 100 F. 18Z OAX SOUNDING STILL SHOWED SOMEWHAT OF A CAP AND PRECIPITABLE WATER OF 1.68 INCHES. WATER VAPOR LOOP SHOWED A STRONG SHORTWAVE MOVING ACROSS THE NRN PLAINS WITH SOME EXTENSION DOWN INTO NE AND KS. TONIGHT...EXPECT MAIN ACTIVITY TO BE WINDING DOWN BY 06Z BUT WILL KEEP SOME LOW POPS IN SERN NE/SWRN IA OVERNIGHT. ADEQUATE SHEAR EXPECTED TO BE IN PLACE FOR STORMS TO WORK ON...SO AT LEAST SOME SEVERE STORMS SHOULD OCCUR ALONG WITH AREAS OF HEAVY RAIN. FRONTAL BOUNDARY IS EXPECTED TO BE MOVING NORTH AND SOUTH THROUGH THE AREA DURING THE NEXT FEW DAYS. TIMING SHORTWAVE ENERGY MOVING THROUGH THE REGION WILL BE IMPORTANT. WE WILL BE UNDER THE INFLUENCE OF DECENT WEST/SOUTHWEST FLOW ALOFT THE NEXT FEW DAYS WITH RIDGING OVER THE SWRN U.S. AND SERN STATES. TROUGH AXIS SEEMS TO SHIFT EAST OF US BY SATURDAY...AND THAT SHOULD ALLOW FOR A DRIER PATTERN. HAVE HIGHS TUESDAY IN THE UPPER 80S TO MID 90S...IN THE MID 80S TO LOWER 90S WEDNESDAY AND THURSDAY...THEN MAINLY 80S FRIDAY THROUGH MONDAY. DID NOT ADD PCPN INTO THE NEW DAY 7 (MONDAY) JUST YET AS FRONT PUSHES IN...BUT MIGHT NEED TO ADD IF LATER MODEL RUNS STILL SHOW POTENTIAL. && .AVIATION... FOR THE FOLLOWING TAF SITES...KOFK/KOMA/KLNK TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AT KOFK/KOMA/KLNK AS AN AREA OF LOW PRESSURE AND ATTENDANT FRONTAL SYSTEM MOVE INTO THE AREA. SOME OF THESE STORMS MAY CONTAIN HAIL HIGH WINDS...AND HEAVY RAIN. MVFR CIGS AND VSBYS WILL AT TIME ACCOMPANY THE STORMS AND WITH THE MOISTURE IN THE VICINITY UNTIL TUESDAY MORNING...LINGER INTO THE MORNING HRS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...ZAPOTOCNY
Hazardous weather outlook, Aug 20, 4:47 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 447 PM CDT MON AUG 20 2007 IAZ043-055-056-069-079-080-090-091-NEZ015>018-030>034-042>045- 050>053-065>068-078-088>093-211100- ANTELOPE-BOONE-BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 447 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE AREA THROUGH THE MID EVENING HOURS. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT. WIND SHEAR AND INSTABILITY ARE FAVORABLE FOR SUPERCELL STORMS. THE MAIN THREATS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS... BUT SOME TORNADOES ARE POSSIBLE. THE COVERAGE OF STORMS SHOULD DECREASE BY MIDNIGHT. A SIMILAR SITUATION IS POSSIBLE ON TUESDAY. HIGH INSTABILITY AND WIND SHEAR SUGGEST LARGE HAIL AND DAMAGING WINDS...AND MAYBE A TORNADO OR TWO...WILL BE POSSIBLE ALONG ANOTHER FRONT MOVING INTO THE AREA TUESDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY SEVERE STORMS MAY LINGER INTO TUESDAY EVENING. THE WEATHER PATTERN IS EXPECTED TO REMAIN UNSETTLED THROUGH THE END OF THE WORK WEEK. SEVERE STORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND EVENING. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE WEATHER THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD PASS ALONG ANY SEVERE WEATHER REPORTS OR HEAVY RAIN AMOUNTS THIS EVENING. SPOTTER ACTIVATION IS POSSIBLE AGAIN TUESDAY AFTERNOON. NEZ011-012-211100- CEDAR-KNOX- 447 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF NORTHEAST NEBRASKA THROUGH THE EVENING. THE MAIN THREATS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. THE COVERAGE OF STORMS SHOULD DECREASE BEFORE MIDNIGHT. A SIMILAR SITUATION IS POSSIBLE ON TUESDAY. HIGH INSTABILITY AND WIND SHEAR SUGGEST LARGE HAIL AND DAMAGING WINDS...AND MAYBE A TORNADO OR TWO...WILL BE POSSIBLE ALONG ANOTHER FRONT MOVING INTO THE AREA TUESDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY SEVERE STORMS MAY LINGER INTO TUESDAY EVENING. THE WEATHER PATTERN IS EXPECTED TO REMAIN UNSETTLED THROUGH THE END OF THE WORK WEEK. SEVERE STORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND EVENING. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE WEATHER THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD PASS ALONG ANY SEVERE WEATHER REPORTS OR HEAVY RAIN AMOUNTS THIS EVENING. SPOTTER ACTIVATION IS POSSIBLE AGAIN TUESDAY AFTERNOON. MILLER
In the hours before
Local storm report, Aug 20, 6:18 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 W WESTERN 40.39N 97.24W
08/20/2007 M0.75 INCH SALINE NE EMERGENCY MNGR
0616 PM HAIL 5 SW MILFORD 40.72N 97.12W
08/20/2007 M0.88 INCH SEWARD NE TRAINED SPOTTER
&&
MILLERLocal storm report, Aug 20, 6:34 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
634 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL DORCHESTER 40.65N 97.11W
08/20/2007 M0.75 INCH SALINE NE TRAINED SPOTTER
0620 PM FUNNEL CLOUD 2 WSW OCTAVIA 41.34N 97.09W
08/20/2007 BUTLER NE PUBLIC
3 MILES NORTHWEST OF HIGHWAY 15/64 JUNCTION ABOUT 2 MILES
WEST SOUTHWEST OF OCTAVIA.
&&
MILLERLocal storm report, Aug 20, 6:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
643 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO 2 S RICHLAND 41.41N 97.21W
08/20/2007 COLFAX NE EMERGENCY MNGR
TORNADO DAMAGED TREES ABOUT 2 TO 3 MILES SOUTH OF
RICHLAND.
&&
MILLERLocal storm report, Aug 20, 6:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL LINCOLN 40.82N 96.69W
08/20/2007 M1.75 INCH LANCASTER NE AMATEUR RADIO
0642 PM TSTM WND GST LINCOLN 40.82N 96.69W
08/20/2007 M64.00 MPH LANCASTER NE ASOS
KLNK ASOS
&&
MILLERLocal storm report, Aug 20, 6:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
655 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST LINCOLN 40.82N 96.69W
08/20/2007 M82.00 MPH LANCASTER NE ASOS
KLNK ASOS
&&
MILLERLocal storm report, Aug 20, 7:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
707 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND GST LINCOLN 40.82N 96.69W
08/20/2007 E70.00 MPH LANCASTER NE AMATEUR RADIO
NEAR 70TH AND CORNHUSKER.
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:03 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 57 min |
| Aug 20, 7:14 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 46 min |
| Aug 20, 7:37 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 53 min |
| Aug 20, 7:43 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 32 min |
| Aug 21, 6:14 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 61 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.